Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 10, 2000, 1:39 PM CST for Bradley County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2000, 1:39 PM CST (19:39 UTC)
- Expired
- Mar 10, 2000, 2:30 PM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 2:05 PM CST | Hail 0.88 | Vick, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 101938 SVRLIT ARC011-102030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 139 PM CST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN SOUTHEASTERN ARKANSAS * UNTIL 230 PM CST * AT 138 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 30 MILES SOUTHWEST OF WARREN OR 7 MILES SOUTH OF MARSDEN... MOVING NORTH AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MARSDEN AROUND 145 PM CST... HERMITAGE AROUND 200 PM CST... BANKS AROUND 210 PM CST... WARREN AROUND 220 PM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL TH6E STORM PASSES. 45/28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 11:45 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 10, 11:45 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICVE LITTLE ROCK AR 1145 AM CST FRI MAR 10 2000 DEWPOINTS HAVE INCREASED FROM SOUTH TO NORTH TODAY...BUT NOT DRASTICALLY YET. STEADY RAIN WITH IMBEDDED TSRA .HAS MOVED INTO WESTERN 1/4 OF THE STATE AND ONLY VERY SLOWLY MOVING EAST. UPDATED THE ZONES FOR TEMPERATURES...CLOUD CONDITIONS WHICH ARE NOW OVERCAST AND BUMPED POPS UP WHERE NEEDED. /50/ .LIT...NONE
In the hours before
Local storm report, Mar 10, 12:21 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1221 PM CST FRI MAR 10 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 PM 2MI W GUM SPRINGS AR .75 INCH HAIL
03/10/00 CLARK COVERING GROUND
COUNTY COORDINATOR
34Special weather statement, Mar 10, 12:40 PM CST, 59 minutes before
ARZ034-040>047-052>057-062>069-111200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CST FRI MAR 10 2000 ...SLIGHT RISK OF SEVERE WEATHER SOUTH HALF ARKANSAS... ...MODERATE RISK OF SEVERE WEATHER EXTREME SOUTH... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTH HALF OF ARKANSAS. THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE EXTREME SOUTHERN COUNTIES NEAR THE LOUISIANA BORDER. A NEARLY STATIONARY FRONT LIES ACROSS SOUTHEAST ARKANSAS AND NORTHERN LOUSIANA. WARM AND MOIST AIR IN THE VICINITY OF THE FRONT IS CAUSING THE ATMOSPHERE TO BE VERY UNSTABLE...AND AN UPPER LEVEL LOW WILL APPROACH THE AREA THIS EVENING. STRONG THUNDERSTORMS ARE ALREADY MOVING ACROSS SOME PORTIONS OF SOUTHERN ARKANSAS...AND MORE ARE EXPECTED TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON...AND THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL...BUT IN THE EXTREME SOUT,H THERE COULD BE AN ISOLATED TORNADO. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON OR THIS EVENING. 34
Special weather statement, Mar 10, 1:30 PM CST, 9 minutes before
ARZ034-040>047-052>057-062>069-111200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CST FRI MAR 10 2000 ...SLIGHT RISK OF SEVERE WEATHER SOUTH HALF ARKANSAS... ...MODERATE RISK OF SEVERE WEATHER EXTREME SOUTH... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTH HALF OF ARKANSAS. THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE EXTREME SOUTHERN COUNTIES NEAR THE LOUISIANA BORDER. A NEARLY STATIONARY FRONT LIES ACROSS SOUTHEAST ARKANSAS AND NORTHERN LOUSIANA. WARM AND MOIST AIR IN THE VICINITY OF THE FRONT IS CAUSING THE ATMOSPHERE TO BE VERY UNSTABLE...AND AN UPPER LEVEL LOW WILL APPROACH THE AREA THIS EVENING. STRONG THUNDERSTORMS ARE ALREADY MOVING ACROSS SOME PORTIONS OF SOUTHERN ARKANSAS...AND MORE ARE EXPECTED TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON...AND THIS EVENING. THE MAIN THREAT OF SEVERE WEATHER IS LARGE HAIL...BUT IN THE EXTREME SOUTH THERE COULD BE AN ISOLATED TORNADO. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED THIS AFTERNOON OR THIS EVENING. 34
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 12:24 PM CST | Severe Thunderstorm Warning | LZK | Clark | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.